Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jan 7, 2016, 8:50 AM CST for Delta County, Hopkins County, Texas. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2016, 8:50 AM CST (14:50 UTC)
- Expired
- Jan 8, 2016, 6:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Delta County, TX, Hopkins County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 184 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Sulphur River near Cooper (COPT2).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07342500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
941
WGUS44 KFWD 071450
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
850 AM CST THU JAN 7 2016
...The National Weather Service in Fort Worth has issued a Flood
Warning for the following areas in Texas...
South Sulphur River Near Cooper Affecting Delta and Hopkins
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC119-223-080250-
/O.NEW.KFWD.FL.W.0002.160107T1450Z-160108T1200Z/
/COPT2.1.ER.160107T1140Z.160107T1415Z.160108T0000Z.NO/
850 AM CST THU JAN 7 2016
The National Weather Service in Fort Worth has issued a
* Flood Warning for
The South Sulphur River Near Cooper.
* until Friday morning...Or until the warning is cancelled.
* At 815 AM Thursday the stage was 16.32 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to recede and fall below flood
stage by Thursday evening.
* At 16 feet, Minor out of bank flooding will occur. A few rural roads
will begin to flood. Minor flooding will occur to farm and ranch
land adjacent to the river.
&&
LAT...LON 3329 9557 3330 9548 3341 9549 3341 9556
3337 9567
$$1 follow-up statement
812 WGUS84 KFWD 080054 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 654 PM CST THU JAN 7 2016 ...The Flood Warning is cancelled for the following areas in Texas... South Sulphur River Near Cooper Affecting Delta and Hopkins Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC119-223-080124- /O.CAN.KFWD.FL.W.0002.000000T0000Z-160108T1200Z/ /COPT2.1.ER.160107T1140Z.160107T1630Z.160107T2333Z.NO/ 654 PM CST THU JAN 7 2016 The Flood Warning is cancelled for The South Sulphur River Near Cooper. * At 0615 PM Thursday the stage was 15.96 feet. * Flood stage is 16 feet. * Fell below flood stage at 6 PM Thursday. * Forecast...The river will continue to fall to near 15 feet by Saturday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jan 7, 5:17 AM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Jan 7, 5:17 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 517 AM CST THU JAN 7 2016 .AVIATION... /12Z TAFS/ CONCERNS...LIFR CONDITIONS THIS MORNING. LIFR CONDITIONS ENCASE THE TAF SITES THIS MORNING WITH LOW CLOUDS AND THICKENING FOG. CONDITIONS ARE EXPECTED TO IMPROVE BETWEEN 15-17Z AS SOUTHWEST WINDS USHER IN DRIER AIR. WIND SPEEDS THIS AFTERNOON WILL INCREASE TO 10-15 KTS WITH GUSTS NEAR 20 KTS AT TIMES...FROM A SOUTHWEST DIRECTION. SPEEDS WILL DIMINISH THIS EVENING BUT THE WIND DIRECTION WILL CONTINUE TO BE SOUTH TO SOUTHWEST. FOR THE OVERNIGHT PERIOD...WILL BE MONITORING THE POTENTIAL FOR LOW CLOUDS TO RETURN TO THE KACT AREA. IF THE LOW LEVEL MOISTURE IS NOT PUSHED FAR ENOUGH EAST TODAY BY THE SOUTHWEST WINDS...IT IS POSSIBLE IFR CIGS COULD RETURN TO KACT...AND POTENTIALLY AFFECT THE METROPLEX TAF SITES. THIS POTENTIAL IS NOT MENTIONED IN THE TAFS AS CONFIDENCE IS TOO LOW BUT WILL BE CLOSELY WATCHING THE LOCATION OF THE CLOUD CLEARING LINE THIS AFTERNOON AND EVENING. JLDUNN && .PREV DISCUSSION... /ISSUED 347 AM CST THU JAN 7 2016/ EARLY MORNING INFRARED SATELLITE IMAGERY SHOWS MID AND HIGH LEVEL CLOUDS ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR MOVING EAST. LOW STRATUS WAS OBSERVED WEST OF INTERSTATE 35...WITH SURFACE OBSERVATIONS INDICATING THAT THESE CLOUDS RANGED FROM A COUPLE HUNDRED FEET TO AROUND ONE THOUSAND FEET ABOVE THE GROUND. SURFACE OBSERVATIONS ALSO SHOWED NEARLY SATURATED CONDITIONS ACROSS NORTH AND CENTRAL TEXAS. TODAY...THE LINE OF MID-UPPER LEVEL CLOUD COVER MOVING EAST ACROSS THE EASTERN CWA EARLY THIS MORNING IS ASSOCIATED WITH THE BACK EDGE OF LIFT ASSOCIATED WITH A SHORTWAVE TROUGH MOVING ACROSS THE REGION. THIS LIFT IS EXPECTED TO BE OVER THE FAR EASTERN CWA AS OF 12Z...SO LEFT A 2O PERCENT CHANCE OF RAIN IN THE FORECAST ALONG AND EAST OF A PARIS TO PALESTINE LINE THIS MORNING. TO THE WEST OF THE TROUGH...THE CLEARING OUT OF MID AND UPPER LEVEL CLOUD COVER MAY ALTER THE SURFACE ENERGY BUDGET A BIT THROUGH SUNRISE... SUPPORTING A COUPLE OF DEGREES OF COOLING. WITH SURFACE OBSERVATIONS ALREADY NEAR SATURATION...EVEN MINOR COOLING MAY RESULT IN THE DEVELOPMENT OF MORE FOG ACROSS THE REGION THIS MORNING. 3 AM SURFACE OBSERVATIONS WEST OF INTERSTATE 35/35W WERE SHOWING DENSE FOG DEVELOPING ACROSS MUCH OF WESTERN NORTH AND CENTRAL TEXAS. WENT AHEAD AND ISSUED A DENSE FOG ADVISORY FOR THESE LOCATIONS THROUGH 15Z THIS MORNING. WILL KEEP A CLOSE EYE ON THE INTERSTATE 35 CORRIDOR EARLY THIS MORNING...AND MAY EXPAND THE ADVISORY EAST IF IT LOOKS LIKE WINDS WILL SUBSIDE A BIT MAKING IT MORE LIKELY FOR DENSE FOG TO SPREAD. MORNING FOG/STRATUS IS EXPECTED TO CLEAR OUT LATE THIS MORNING AS WINDS VEER AROUND TO THE SOUTHWEST AND SUBSIDENCE AND SLIGHT DOWNSLOPE WINDS WORK TO QUICKLY SCOUR OUT THE LOW-LEVEL MOISTURE. TEMPERATURES ARE EXPECTED TO WARM UP INTO THE UPPER 60S FOR MOST LOCATIONS BY LATE THIS AFTERNOON. ON FRIDAY...MODEL GUIDANCE IS FAIRLY CONSISTENT INDICATING THAT THE LOW-LEVEL MOISTURE THAT IS SCOURED AWAY FROM THE CWA THIS AFTERNOON WILL REMAIN NEAR BY...POOLING UP ACROSS EAST TEXAS AND JUST NORTH OF THE TEXAS GULF COAST. A STRONG UPPER TROUGH IS STILL ON TRACK TO MOVE OVER THE REGION ON FRIDAY...AND THIS SHOULD BRING A QUICK RETURN OF THIS LOW-LEVEL MOISTURE UP ACROSS PARTS OF THE CWA BY FRIDAY AFTERNOON. THE STRONGEST LOW-LEVEL MOISTURE RETURN IS EXPECTED TO REMAIN GENERALLY EAST OF THE INTERSTATE 35/35E CORRIDORS...AND MAY REMAIN FARTHER EAST THAN THAT. ONCE THE LIFT ASSOCIATED WITH THE APPROACHING UPPER TROUGH ARRIVES FRIDAY AFTERNOON...THUNDERSTORMS MAY DEVELOP WHEREVER THIS AXIS OF DEEPEST MOISTURE RETURN LIES. THUNDERSTORM DEVELOPMENT IS NOT CERTAIN AS THERE WILL BE A CAP IN PLACE OVER THE LOW-LEVEL MOISTURE RETURNING TO THE REGION. IF STORMS DEVELOP...THERE IS A CHANCE THAT THEY WILL BECOME STRONG TO MARGINALLY SEVERE WITH MODELS INDICATING AROUND 500 J/KG OF SURFACE BASED CAPE AVAILABLE FOR CONVECTION IN A DEEPLY SHEARED ENVIRONMENT. DESPITE THE SMALL CHANCE FOR SEVERE STORMS AND THE REGION'S RECENT EXPERIENCE WITH THE DECEMBER 26TH TORNADOES...THE ENVIRONMENT ON FRIDAY IS VERY DIFFERENT THAN IT WAS ON DECEMBER 26TH. STORMS ON FRIDAY MAY BRIEFLY BECOME SEVERE...BUT SHOULD GENERALLY STRUGGLE TO ORGANIZE GIVEN THE LACK OF CAPE TO WORK WITH. AS A RESULT...ISOLATED DAMAGING STRAIGHT LINE WINDS AND SMALL HAIL ARE THE MOST LIKELY IMPACTS ASSOCIATED WITH ANY STRONG STORM THAT DEVELOPS. THUNDERSTORM ACTIVITY IS EXPECTED TO MOVE EAST WITH THE STRONGEST ASCENT ASSOCIATED WITH THE UPPER TROUGH EARLY FRIDAY EVENING. AS STORMS EXIT THE CWA TO THE EAST FRIDAY EVENING...AREAS OF LIGHT RAIN MAY BEGIN TO DEVELOP FROM THE NORTH OR NORTHWEST AS A RELATIVELY STRONG COLD FRONT MOVES SOUTH ACROSS THE PLAINS ON THE BACK SIDE OF THE UPPER TROUGH. MOISTURE OUT AHEAD OF THE COLD FRONT IS EXPECTED TO BE LIMITED AS A RELATIVELY STRONG DRY SLOT IS EXPECTED TO PUNCH IN BETWEEN THE THUNDERSTORM ACTIVITY TO THE EAST AND THE APPROACHING COLD FRONT FROM THE NORTHWEST. AS A RESULT... ONLY WENT WITH 20 OR 30 POPS WITH LIGHT RAIN ALONG AND BEHIND THE FRONT. EXPANDED THE SMALL CHANCES FOR LIGHT RAIN SOUTH AND EAST ACROSS MOST OF NORTH AND CENTRAL TEXAS THROUGH EARLY SATURDAY MORNING AS THE FRONT CONTINUES SOUTHEAST ACROSS THE ENTIRE AREA FRIDAY NIGHT. TEMPERATURES ARE EXPECTED TO REMAIN TOO WARM FOR SNOW DURING THIS TIME PERIOD. BEHIND THE FRONT FOR THIS WEEKEND...MUCH COLDER AIR IS EXPECTED TO BUILD ACROSS THE REGION. TEMPERATURES WILL LIKELY REMAIN ABOVE FREEZING FRIDAY NIGHT THROUGH SATURDAY...BUT SHOULD FALL BELOW FREEZING FOR ALL OF NORTH AND CENTRAL TEXAS SATURDAY NIGHT INTO SUNDAY MORNING. THE FORECAST REMAINS COLD BUT DRY FOR THIS WEEKEND...WITH THE PRIMARY CONCERN FOR ANY WINTRY PRECIPITATION PRESENTING ITSELF SUNDAY NIGHT THROUGH MONDAY AS ANOTHER UPPER TROUGH APPROACHES NORTH AND CENTRAL TEXAS. SUNDAY NIGHT THROUGH MONDAY...ALL MODEL GUIDANCE INDICATES THAT ANOTHER UPPER TROUGH WILL SPREAD LIFT OVER THE REGION DURING THIS TIME FRAME...WHEN TEMPERATURES MAY REMAIN COLD ENOUGH FOR WINTRY PRECIPITATION. ALL MODEL GUIDANCE INDICATES THAT MOISTURE AVAILABILITY WILL BE LIMITED...SO NO MATTER WHICH MODEL SOLUTION VERIFIES...CHANCES OF SIGNIFICANT IMPACTS OR ACCUMULATIONS OF ANY TYPE OF WINTRY PRECIPITATION LOOK VERY SMALL AT THIS TIME. ALL MODELS INDICATE THAT THE UPPER TROUGH THAT SPREADS LIFT OVER THE REGION FROM SUNDAY NIGHT THROUGH MONDAY WILL REMAIN POSITIVELY TILTED AS IT MOVES ACROSS THE SOUTHERN PLAINS. A POSITIVELY TILTED TROUGH GENERALLY LIMITS THE POTENTIAL FOR DESTABILIZATION OF THE ATMOSPHERE AS THE BEST LIFT ARRIVES ONCE LOW-LEVEL COLD AIR IS IN PLACE...BUT BEFORE THE COLDER AIR ALOFT CAN BUILD OVER THE REGION. LIMITED POTENTIAL FOR DESTABILIZATION DOES NOT NECESSARILY LIMIT THE AVAILABILITY OF LIFT ACROSS THE REGION...BUT IT LIMITS THE RESPONSE TO THAT LIFT MAKING VERTICAL MOTIONS WEAKER IN GENERAL. THIS FACTOR...COMBINED WITH THE LACK OF SIGNIFICANT MOISTURE TO WORK WITH CONTINUES TO FAVOR THE SOLUTION THAT LITTLE TO NO PRECIPITATION WILL FALL ACROSS THE REGION AT ALL DURING THIS TIME. IF PRECIPITATION DOES FALL...IT LOOKS LIKELY TO OCCUR IN BANDS PROVIDED BY FRONTOGENETIC FORCING. FORECASTING THE POSITION OF BANDS OF PRECIPITATION IS CHALLENGING 24 HOURS OUT AND NEARLY IMPOSSIBLE 4 DAYS OUT. AS A RESULT...SIMPLY CONTINUED THE TREND OF MENTIONING BROAD BRUSHED LOW POPS IN THE FORECAST FROM SUNDAY NIGHT THROUGH MONDAY. HAVE A MENTION OF RAIN OR SNOW IN THE FORECAST BETWEEN MIDNIGHT AND NOON ON MONDAY AS THIS IS THE MOST LIKELY TIME THAT SNOW IS POSSIBLE IN THE FORECAST. NO ACCUMULATIONS ARE FORECAST AT THIS TIME...BUT LIGHT ACCUMULATIONS ARE POSSIBLE IN ONE OF THESE SMALL AFOREMENTIONED BANDS...ASSUMING THEY PAN OUT IN LATER FORECASTS. EVEN IF SNOW WERE TO ACCUMULATE...AMOUNTS LOOK VERY LIKELY TO REMAIN BELOW 1 INCH BECAUSE OF THE LIMITATIONS MENTIONED ABOVE. WE WILL KEEP A VERY CLOSE EYE ON THIS SYSTEM IN LATER FORECASTS. REMAINDER OF THE FORECAST...MOST MODEL GUIDANCE INDICATES THAT WE WILL FALL INTO A PATTERN SUPPORTIVE OF NEAR NORMAL TEMPERATURES WITH DRY CONDITIONS THROUGH MOST OF NEXT WEEK. A STORM SYSTEM MAY AFFECT THE REGION BY THE END OF NEXT WEEK...BUT IT LOOKS LIKE TEMPERATURES WOULD BE WARM ENOUGH FOR RAIN IF THAT PANS OUT. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 44 68 41 48 / 5 0 10 20 20 WACO, TX 66 43 69 41 50 / 5 0 20 20 10 PARIS, TX 62 43 65 42 47 / 20 5 30 30 20 DENTON, TX 65 42 66 38 47 / 5 0 5 20 20 MCKINNEY, TX 64 43 66 39 46 / 5 0 10 20 20 DALLAS, TX 67 45 68 42 48 / 5 0 10 20 20 TERRELL, TX 65 44 68 43 48 / 10 5 20 20 20 CORSICANA, TX 66 47 69 43 50 / 5 0 30 30 10 TEMPLE, TX 69 44 70 41 53 / 5 0 30 20 10 MINERAL WELLS, TX 69 42 67 38 46 / 5 0 5 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR TXZ091>093- 100>104-115>120-129>134-141>145-156>160-174. && 82/69
Hazardous weather outlook, Jan 7, 5:53 AM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 553 AM CST THU JAN 7 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 553 AM CST THU JAN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. DENSE FOG IS OCCURRING ALONG AND WEST OF A LINE FROM SHERMAN TO ROCKWALL TO HEARNE WHERE VISIBILITIES ARE REDUCED TO A QUARTER MILE OR LESS. ELSEWHERE...FOG MAY REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES WITH SOME LOCATIONS TEMPORARILY BEING REDUCED TO LESS THAN A 1/2 MILE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SOME THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING ALONG AND EAST OF A LINE FROM TEMPLE TO ENNIS TO HONEY GROVE. WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME...BUT A FEW STRONG OR MARGINALLY SEVERE STORMS MAY DEVELOP. THE MAIN THUNDERSTORM HAZARDS WILL BE SMALL HAIL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. LIGHT SNOW MAY MIX WITH RAIN IN AREAS GENERALLY ALONG AND NORTH OF A GOLDTHWAITE TO HILLSBORO TO PALESTINE LINE SUNDAY NIGHT INTO MONDAY MORNING. ANY ACCUMULATIONS ARE EXPECTED TO BE VERY LIGHT AND IMPACTS TO ROAD SURFACES ARE EXPECTED TO BE MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:15 AM CST | Dense Fog Advisory | FWD | Bell, Bosque, Collin, Comanche, Cooke, Coryell and 29 more | 6 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.